MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EVIDENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EVIDENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VT2237
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, the antenna tip broke when the physician inserted it in the liver.All antenna parts were completely removed from the patient¿s body.A new antenna was needed in order to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional: evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the antenna was broken at the plastic feed point.The broken section was still attached.The investigation found that the plastic feed point in the radiating section was fractured.The inner conductor wire is still intact.The investigation identified the root cause of the reported event to be user error.The instructions for use (ifu) states: do not apply excessive lateral or rotational force during the insertion or extraction of the antenna.Doing so may lead to breakage at the antenna feed point and injury to the patient or user.Use a scalpel or electrosurgical pencil to expand the insertion point if you meet resistance.Although the antenna is slightly flexible, using force may lead to breakage at the antenna feed point and possible injury to the patient.Do not attempt to bend or reshape antennas.Product damage and/or malfunction may result.View the inserted portion of the antenna using image guidance, such as computerized tomography (ct) or ultrasound, to ensure the antenna is not bent or broken.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVIDENT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7447178
Report Number1717344-2018-00526
Device Sequence Number14006028
Product Code GEI
UDI-Device Identifier10884524000688
UDI-Public10884524000688
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072687
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2022
Device Model NumberVT2237
Device Catalogue NumberVT2237
Device Lot Number71500071X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR